Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Won-Jae Lee 2 Articles
Two Cases of Disseminated Intravascular Coagulation (DIC) Following Pit Viper Envenomation
Suk-Hwan Kim, Se-Min Choi, Young-Min Oh, Kyu-Nam Park, Won-Jae Lee, Kyung-Ho Choi
J Korean Soc Clin Toxicol. 2006;4(2):137-142.   Published online December 31, 2006
  • 81 View
  • 0 Download
AbstractAbstract PDF
Our records include two cases of DIC in snakebite patients. One patient, who was 48-years old, was bitten in his left ankle 3 days before admission to our hospital. Initial symptoms were painful swelling, extensive ecchymosis, and persistent bleeding at the bite site. He visited and was admitted to a local hospital, but his condition did not improve with supportive care that included a single dose of antivenin. He was transferred to our hospital. His condition was compatible with DIC. We tried multi-dose antivenin therapy and blood product transfusion. At the seventh hospital day, the patient's symptoms were completely resolved. The other patient, who was 75 years old, was bitten in his right thumb. Initial symptoms were painful swelling of the right arm and persistent bleeding at the bite site, and within minutes of hospital admission, the patient experienced massive hematochezia. We peformed laboratory tests, the results of which were compatible with DIC, and the next day a sigmoidscopic examination showed ischemic colitis. We administered multi-dose antivenin therapy and blood product tranfusion. At the third hospital day mild anemia still existed, but the patient's clinical condition was improved. No signs or symptoms of gastrointestinal bleeding were observed. In these two cases, multi-dose antivenin therapy and transfusion effectively resolved symptoms of DIC. Platelet concentrate transfusion was required only for acute thrombocytopenia. After resolution of DIC, platelet counts were returned to normal ranges within a few days. The authors propose that multidose antivenin therapy and coagulation factor transfusion might be useful for improving coagulopathy in snakebite patients.
Survival Curve Analysis in Patients with Severe Organophosphate Poisoning
Mi-Jin Lee, Kyu-Nam Park, Won-Jae Lee
J Korean Soc Clin Toxicol. 2005;3(2):86-92.   Published online December 31, 2005
  • 77 View
  • 0 Download
AbstractAbstract PDF
Purpose: The main cause of death due to acute organophosphate (OP) poisoning is believed acute respiratory failure caused by cholinergic reactions. Recently, advances in respiratory and intensive care make it possible to maintain the respiratory function of patients with OP poisoning, but the mortality rates remain high. The present study clarified the hemodynamics of patients with acute lethal OP poisoning. The purpose of this study was to analyse the outcomes and predictors of mortality in patients with acute OP poisoning requiring intensive care. Methods: We reviewed medical and intensive care records of patients with acute OP poisoning admitted to emergency department and ICU between March 1998 and Aug 2005. We collected patient information regarding poisoning, clinical, and demographic features. Results: During the study period, 67 subjects treated with intensive care and ventilator management in addition to gastric decontamination standard therapy with atropine and 2-PAM. Of 67 patients, 13 died. Kaplan-Meier survival analysis demonstrated a steep decline in the cumulative survival to $86.6\%$ during the first week. Mean arterial pressure < 60 mmHg within the first 24 hours was recognized as a poor prognostic indicators among mechanical ventilated patients. Conclusion: Most OP poisoning-related deaths occurred within the first week of poisoning. Mean arterial pressure lower than 60 mmHg might be the best predictor of poor outcome. We speculated that the refractory hypotension is the leading cause of death in patients with lethal OP poisoning that receiving mechanical ventilation and maximal supportive care.

JKSCT : Journal of The Korean Society of Clinical Toxicology